Alert archive / Georgia / Tornado Warnings in 2017

Tornado Warning 84, NWS Jacksonville, FL

September 11, 2017Camden County, Georgia

NWS Jacksonville, FL issued this tornado warning at Sep 11, 2017, 5:18 AM EDT for Camden County, Georgia. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 11, 2017, 5:18 AM EDT (09:18 UTC)
Expired
Sep 11, 2017, 5:45 AM EDT
In force
27 min
Issued by
NWS Jacksonville, FL
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Camden County, GA

The radar

The Jacksonville radar (KJAX), 34 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 10, 11:50 PM EDTTornado WatchSPC14 hr

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 9.3 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2017-09-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2017-09-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
319 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.9

Open this sounding in Storm Lab

The text

As transmitted.

312 
WFUS52 KJAX 110918
TORJAX
GAC039-110945-
/O.NEW.KJAX.TO.W.0084.170911T0918Z-170911T0945Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jacksonville FL
518 AM EDT MON SEP 11 2017

The National Weather Service in Jacksonville has issued a

* Tornado Warning for...
  Southeastern Camden County in southeastern Georgia...

* Until 545 AM EDT
    
* At 518 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Kings Bay Base, moving west at 65 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* This dangerous storm will be near...
  Kingsland around 530 AM EDT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.

&&

LAT...LON 3075 8154 3075 8173 3077 8174 3078 8176
      3089 8174 3079 8142 3074 8142
TIME...MOT...LOC 0918Z 103DEG 56KT 3077 8145 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$

PETERSON

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this tornado warning went out at Sep 11, 3:57 AM EDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 11, 3:57 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
357 AM EDT Mon Sep 11 2017

...HURRICANE WARNING CONTINUES THIS MORNING...

.SHORT TERM...Today and tonight...Hurricane Irma at 07z was
centered over west central Fl just north of Tampa and moving to
the NNW. Rainbands over the area will continue the threat of
flooding rainfall and damaging winds...with isolated tornadoes
and a storm surge at the coast. As Irma moves faster to the nw
today conditions will slowly improve from south to north this
afternoon and evening. Strong winds early this morning will
decrease but still remain strong and gusty through the afternoon
as ne winds veer around to the south.

Tuesday through Wednesday...Irma will be well to the nw of the
area on Tuesday with drier air and lighter winds expected for ne
Fl/se Ga. With ample sun and sw winds temperatures will be at or a
few degrees above average Tue and Wed. A deep sw flow will
increase moisture across the area on Wednesday with scattered
afternoon/evening showers and storms expected.

.LONG TERM...Thursday through Sunday...A moist sw flow will
prevail this period. Expect scattered diurnal storms each day with
a few strong storms possbile on Thursday due to moderate speed
shear in the vertical wind profile. Winds and shear will decrease
after Thursday. Temperatures will be a little above average
through the period. Extended range models show Hurricane Jose in
the Atlantic meandering and doing a loop while staying east of
the se U.S coast.

&&

.AVIATION...IFR/LIFR conditions will continue this morning as
rainbands from Hurricane Irma affect ne Fl/se Ga TAF sites.
Improving conditions expected to spread from south to north this
afternoon. Strong ne winds will veer to the south by early
afternoon with gusts to near 40 knots continuing through the
afternoon hours along with MVFR cigs.

&&

.MARINE...Hurricane warning continues for the waters as Irma
continues to produce extremely hazardous conditions. Effects from
Irma will start to subside late today but seas will be slower to
fall and stay elevated due to swells. Northeast winds this morning
will become southerly by this afternoon. Winds and seas look
relatively benign Wednesday through Friday with the possibility
that the track of Hurricane Jose may affect the waters with at
least swells by the end of the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  79  66  83  67 / 100  30  10  10
SSI  84  74  86  73 / 100  30  10  10
JAX  84  71  87  71 / 100  20  10  10
SGJ  87  72  87  72 /  90  20  10  10
GNV  83  70  87  70 /  90  30  20  10
OCF  82  72  87  71 /  90  30  20  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...Flash Flood Watch through this evening for Alachua-Baker-
     Bradford-Clay-Coastal Duval-Coastal Nassau-Columbia-Flagler-
     Gilchrist-Hamilton-Inland Duval-Inland Nassau-Marion-Putnam-
     St. Johns-Suwannee-Union.

     Hurricane Warning for Alachua-Baker-Bradford-Clay-Coastal Duval-
     Coastal Nassau-Columbia-Flagler-Gilchrist-Hamilton-Inland
     Duval-Inland Nassau-Marion-Putnam-St. Johns-Suwannee-Union.

GA...Flash Flood Watch through this evening for Appling-Atkinson-
     Bacon-Brantley-Charlton-Clinch-Coastal Camden-Coastal Glynn-
     Coffee-Echols-Inland Camden-Inland Glynn-Jeff Davis-Pierce-
     Ware-Wayne.

     Tropical Storm Warning for Appling-Bacon-Brantley-Charlton-
     Coastal Camden-Coastal Glynn-Coffee-Inland Camden-Inland
     Glynn-Jeff Davis-Pierce-Ware-Wayne.

     Hurricane Watch for Coastal Camden-Coastal Glynn-Inland Camden-
     Inland Glynn.

     Hurricane Warning for Atkinson-Clinch-Echols.

AM...Hurricane Warning for Coastal waters from Altamaha Sound to
     Fernandina Beach FL out 20 NM-Coastal waters from
     Fernandina Beach to St. Augustine FL out 20 NM-Coastal
     waters from St. Augustine to Flagler Beach FL out 20 NM-
     Waters from Altamaha Sound GA to Fernandina Beach FL from
     20 to 60 NM-Waters from Fernandina Beach to St. Augustine
     FL from 20 to 60 NM-Waters from St. Augustine to Flagler
     Beach FL from 20 to 60 NM.

&&

Zibura/Kennedy/Shashy
Hazardous weather outlook, Sep 10, 6:09 AM EDT, 23 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
609 AM EDT Sun Sep 10 2017

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-101800-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
609 AM EDT Sun Sep 10 2017

This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.

Please refer to the Hurricane Local Statement for information
regarding the approach of major Hurricane Irma.

For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.

In the hours before

Local storm report, Sep 11, 3:45 AM EDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
345 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0341 AM     HURRICANE        JACKSONVILLE INTL ARPT  30.48N 81.71W
09/11/2017                   DUVAL              FL   ASOS

            SUSTAINED 51KT/59MPH WITH PEAK GUST TO 75KT/86MPH

&&

AK
Local storm report, Sep 11, 3:50 AM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
350 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 AM     HURRICANE        1 WNW MAYPORT           30.39N 81.42W
09/11/2017                   Duval              FL   ASOS

            MAYPORT SUSTAINED WIND 59KT/68MPH WITH PEAK GUST
            76KT/87MPH

&&

AK
Local storm report, Sep 11, 4:26 AM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
426 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     HIGH SUST WINDS  5 NNW TALBOT ISLAND     30.54N 81.44W
09/11/2017  M106 MPH         Nassau             FL   BROADCAST MEDIA

            DAVIS WEATHER STATION ON DUNES ROW AT SOUTH END OF AMELIA
            ISLAND AT 60 FEET OF ELEVATION REPORTED WIND GUST OF 106
            MPH BETWEEN 1 AND 230 AM.

&&

AK
Local storm report, Sep 11, 4:43 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
443 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0342 AM     HURRICANE        1 SW JACKSONVILLE INTL  30.47N 81.72W
09/11/2017                   Duval              FL   NWS EMPLOYEE

            MULTIPLE TREES DOWN AT NWS OFFICE. TREE BLOCKING ROADWAY
            OUT OF OFFICE. TREE FELL ON NATIONAL WEATHER SERVICE SIGN
            DAMAGING IT.

&&

AK
Local storm report, Sep 11, 5:03 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
503 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 AM     STORM SURGE      4 SSE MARINELAND        29.61N 81.19W
09/11/2017  U0.00 FT         FLAGLER            FL   EMERGENCY MNGR

            REPORTS OF STORM SURGE IN MARINELAND ACRES JUST SOUTH OF
            WASHINGTON OAKS STATE PARK. PUBLIC REPORTS OF SURGE
            SIMILAR TO HURRICANE MATTHEW.

&&

ASHASHY
Local storm report, Sep 11, 5:16 AM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
516 AM EDT MON SEP 11 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 AM     HURRICANE        4 S ARLINGTON           30.28N 81.60W
09/11/2017                   Duval              FL   BROADCAST MEDIA

            ROOF BLOWN OFF HOME IN SANS SOUCI NEIGHBORHOOD FROM
            STRONG WINDS.

&&

AK

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 10, 10:31 PM EDTRiver Flood WarningJAXAppling, Tattnall, Toombs, Wayne24 hr
Sep 10, 10:56 PM EDTAreal Flood WarningJAXCamden, Charlton6 hr
Sep 11, 12:38 AM EDTAreal Flood WarningJAXBrantley, Camden, Charlton, Glynn6 hr
Sep 11, 2:02 AM EDTTornado WarningJAXCamden28 min
Sep 11, 2:31 AM EDTFlash Flood WarningJAXCamden3 hr
Sep 11, 2:34 AM EDTTornado WarningJAXCamden6 min
Sep 11, 4:10 AM EDTFlash Flood WarningJAXCharlton3 hr
Sep 11, 5:08 AM EDTAreal Flood WarningJAXCharlton3 hr
Sep 11, 5:14 AM EDTFlash Flood WarningJAXBrantley, Camden, Charlton, Glynn3 hr
Sep 11, 5:34 AM EDTFlash Flood WarningJAXCamden3 hr
Sep 11, 6:15 AM EDTFlash Flood WarningJAXCharlton, Clinch, Ware3 hr
Sep 11, 6:37 AM EDTAreal Flood WarningJAXEchols3 hr
Sep 11, 6:41 AM EDTAreal Flood WarningJAXBrantley, Charlton, Clinch, Pierce, Ware, Wayne3 hr
Sep 11, 8:09 AM EDTFlash Flood WarningJAXBrantley, Camden, Charlton, Glynn111 min
Sep 11, 9:06 AM EDTAreal Flood WarningJAXCharlton, Clinch, Ware3 hr
Sep 11, 9:41 AM EDTFlash Flood WarningJAXCharlton, Ware2 hr
Sep 11, 9:46 AM EDTAreal Flood WarningJAXBrantley, Charlton, Pierce, Ware, Wayne3 hr
Sep 11, 9:56 AM EDTAreal Flood WarningJAXBrantley, Camden, Charlton, Glynn2 hr
Sep 11, 3:07 PM EDTRiver Flood WarningJAXBrantley16 days
Sep 11, 5:11 PM EDTWind AdvisoryJAXAppling, Atkinson, Bacon, Brantley, Camden, Clinch and 6 more5 hr
Sep 11, 5:18 PM EDTRip Current StatementJAXCamden, Glynn27 hr
Sep 11, 5:18 PM EDTHigh Surf AdvisoryJAXCamden, Glynn10 hr

Nearby

Tornado Warnings in Georgia, 2017Every tornado warning in 2017Tornadoes in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.